MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-402
Medical Device Problem Codes Off-Label Use (1494); Misassembly by Users (3133)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right mako tka was revised due to implantation of a cr femur in a knee prepped for ps.Rep was not present for the procedure.Intra-operatively, the femur was prepped and trialed for a ps implant.After the mps would have brought the implant to the or prior to the procedure, the device would have been shown to the circulating nurse, then to the surgical tech, and shown and handed to the surgeon or surgeon's pa.Upon billing of the case, the fact that the cr femur was implanted was brought to the surgeon's attention.The surgeon took x-rays on (b)(6) 2020 and confirmed a cr femur was in the patient.The patient was then revised.Rep provided the primary usage sheet and confirmed that no further information will be available.
 
Event or Problem Description
It was reported that the patient's right mako tka was revised due to implantation of a cr femur in a knee prepped for ps.Rep was not present for the procedure.Intra-operatively, the femur was prepped and trailed for a ps implant.After the mps would have brought the implant to the or prior to the procedure, the device would have been shown to the circulating nurse, then to the surgical tech, and shown and handed to the surgeon or surgeon's pa.Upon billing of the case, the fact that the cr femur was implanted was brought to the surgeon's attention.The surgeon took x-rays on (b)(6) 2020 and confirmed a cr femur was in the patient.The patient was then revised.Rep provided the primary usage sheet and confirmed that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding incorrect selection ( knee prepped for ps femoral but implanted a cr femoral by mistake) was reported.Conclusion: the event indicates that right mako tka was revised due to implantation of a cr femur in a knee prepped for ps.Intra-operatively, the femur was prepped and trailed for a ps implant.After the mps would have brought the implant to the or prior to the procedure, the device would have been shown to the circulating nurse, then to the surgical tech, and shown and handed to the surgeon or surgeon's pa.Upon billing of the case, the fact that the cr femur was implanted was brought to the surgeon's attention.The surgeon took x-rays on (b)(6) 2020 and confirmed a cr femur was in the patient.The patient was revised on (b)(6) 2020.Based on the provided information it has been determined that this event is associated with an off-label application.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON P/A CR BEADED #4R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9885061
Report Number0002249697-2020-00610
Device Sequence Number2784752
Product Code MBH
UDI-Device Identifier07613327040944
UDI-Public07613327040944
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number5517-F-402
Device Catalogue Number5517F402
Device Lot NumberJJS7D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight68